Posted by jflange on January 8, 2003, at 18:06:16
In reply to Buspar - is this normal?, posted by ZeeZee on January 6, 2003, at 19:45:13
I also agree with Mitch. I have never heard of the SJW/Buspar combo, and it is probably not as effective as the SSRI/Buspar combo, since Buspar works synergistically with serotonin boosters, and if I remember correctly, SJW works something like an MAOI. Not an expert here.
Buspar can initially increase agitation and cause the "4 hour sleep cycles" but generally this s/e fades after a few weeks. One thing you mentioned did raise a red flag for me, however. I don't know how much Xanax you are taking and if you are taking it "as needed" or on a regular basis, but my experience (and my research on the web) tells me that Xanax can potentiate the Buspar and cause the latter to build up in the blood. I do not think it is something dangerous, but it would indeed give you some of the negative s/e's you describe.
Best of luck with your combo,